Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 112, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 3, 2010, 12:05 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 12:05 PM EDT (16:05 UTC)
- Expired
- May 3, 2010, 6:21 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Peachtree Creek at Buford Highway at Atlanta (NPBG1). The gauge peaked at 14.87 ft at May 3, 2010, 2:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
795 WGUS42 KFFC 031605 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1205 PM EDT MON MAY 3 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING CREEKS IN GEORGIA... CROOKED CREEK NEAR NORCROSS 3NW AFFECTING FULTON AND GWINNETT COUNTIES NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NANCY CREEK WEST WESLEY RD. NEAR ATLANTA AFFECTING FULTON COUNTY NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES SOUTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY SWEETWATER CREEK NEAR LILBURN AFFECTING GWINNETT COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC089-121-032234- /O.NEW.KFFC.FL.W.0110.100503T1605Z-100503T2234Z/ /NCKG1.3.ER.100503T1106Z.100503T1545Z.100503T1634Z.NO/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NANCY CREEK NEAR ATLANTA. * UNTIL THIS EVENING. * AT 11 AM MONDAY THE STAGE WAS 13.1 FEET...AND RISING SLOWLY. * MAJOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 13 FEET...MAJOR FLOODING BEGINS AS SEVERAL HOMES FLOOD NEAR RICKENBACKER WAY. $$ GAC121-040604- /O.NEW.KFFC.FL.W.0111.100503T1605Z-000000T0000Z/ /NANG1.1.ER.100503T1200Z.100503T1515Z.000000T0000Z.NO/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NANCY CREEK WEST WESLEY RD. NEAR ATLANTA. * UNTIL FURTHER NOTICE. * AT 11 AM MONDAY THE STAGE WAS 14.9 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. $$ GAC089-121-040604- /O.NEW.KFFC.FL.W.0112.100503T1605Z-000000T0000Z/ /NPBG1.1.ER.100503T1201Z.100503T1400Z.000000T0000Z.NO/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA. * UNTIL FURTHER NOTICE. * AT 11 AM MONDAY THE STAGE WAS 12.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE FOR ANOTHER HOUR OR TWO. * FLOOD STAGE IS 12 FEET. $$ GAC089-121-040604- /O.NEW.KFFC.FL.W.0113.100503T1605Z-000000T0000Z/ /SPJG1.2.ER.100503T1040Z.100503T1245Z.000000T0000Z.NO/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 11 AM MONDAY THE STAGE WAS 12.4 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE FOR ANOTHER HOUR OR TWO. * FLOOD STAGE IS 12 FEET. $$ GAC089-121-040105- /O.NEW.KFFC.FL.W.0114.100503T1605Z-100504T0105Z/ /AANG1.2.ER.100503T1141Z.100503T1500Z.100503T1905Z.NO/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE PEACHTREE CREEK NEAR ATLANTA. * UNTIL THIS EVENING. * AT 11 AM MONDAY THE STAGE WAS 18.8 FEET...AND STEADY. * MODERATE FLOODING WILL CONTINUE. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 19 FEET...MODERATE FLOODING EXPANDS. WATER ABOUT 1 FOOT DEEP ENTERS HOMES ON HANOVER DRIVE. HOMES ARE FLOODED ALONG ARMAND DRIVE AND PEACHTREE BATTLE CIRCLE. BASEMENTS OF HOMES ALONG WEST NANCY CREEK ROAD BEGIN TO FLOOD. FAIRHAVEN CIRCLE BEGINS TO FLOOD. $$ GAC121-135-040604- /O.NEW.KFFC.FL.W.0115.100503T1605Z-000000T0000Z/ /CRKG1.1.ER.100503T1101Z.100503T1315Z.000000T0000Z.UU/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CROOKED CREEK NEAR NORCROSS. * UNTIL FURTHER NOTICE. * AT 11 AM MONDAY THE STAGE WAS 11.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE FOR ANOTHER HOUR OR TWO. * FLOOD STAGE IS 11 FEET. * AT 11 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS MAINLY ON THE LEFT BANK UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SPALDING DRIVE. $$ GAC067-040604- /O.NEW.KFFC.FL.W.0116.100503T1605Z-000000T0000Z/ /NICG1.1.ER.100503T1106Z.100503T1415Z.000000T0000Z.NO/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NICKAJACK CREEK NEAR MABLETON. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 11 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 10.0 FEET. $$ GAC135-040604- /O.NEW.KFFC.FL.W.0117.100503T1605Z-000000T0000Z/ /STWG1.1.ER.100503T1118Z.100503T1530Z.000000T0000Z.UU/ 1205 PM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SWEETWATER CREEK NEAR LILBURN. * UNTIL FURTHER NOTICE. * AT 11 AM MONDAY THE STAGE WAS 12.5 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11 FEET. * AT 13 FEET...MINOR FLOODING WILL CONTINUE TO EXPAND FURTHER INTO THE NORTHWOOD COUNTRY CLUB GOLF COURSE UPSTREAM FROM THE GAGE ON CLUB DRIVE...AND IN THE WOODLAND AREAS DOWNSTREAM FROM THE GAGE... AND FOR THE NEXT FOUR MILES UNTIL THE CREEK MERGES WITH THE YELLOW RIVER. AN OLD CONCRETE GOLF CART BRIDGE AROUND 300 FEET DOWNSTREAM FROM THE GAGE WILL BE AROUND TWO FEET UNDER WATER. $$
1 follow-up statement
410 WGUS82 KFFC 032221 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 621 PM EDT MON MAY 3 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES GAC089-121-032251- /O.CAN.KFFC.FL.W.0112.000000T0000Z-100503T2221Z/ /NPBG1.2.ER.100503T1201Z.100503T1730Z.100503T2036Z.NO/ 621 PM EDT MON MAY 3 2010 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * UNTIL FURTHER NOTICE. * AT 6 PM EDT MONDAY THE STAGE WAS 8.3 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE. $$ GAC089-121-032251- /O.CAN.KFFC.FL.W.0114.000000T0000Z-100504T0105Z/ /AANG1.2.ER.100503T1141Z.100503T1615Z.100503T2133Z.NO/ 621 PM EDT MON MAY 3 2010 THE FLOOD WARNING IS CANCELLED FOR THE PEACHTREE CREEK NEAR ATLANTA * UNTIL THIS EVENING. * AT 6 PM EDT MONDAY THE STAGE WAS 15.0 FEET...AND FALLING RAPIDLY. * FLOOD STAGE IS 17.0 FEET. * THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 3, 10:48 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 3, 10:48 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT MON MAY 3 2010 .UPDATE... THE LINE OF CONVECTION CONTINUES TO SINK SOUTHWARD INTO PORTIONS OF CENTRAL GEORGIA AT THIS TIME. REDEVELOPMENT OF THUNDERSTORMS IS NOTED OVER SOUTHWEST ALABAMA AND THESE STORMS WILL MOVE NORTHEAST INTO PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA THIS AFTERNOON. DAYTIME HEATING WILL INCREASE THE INSTABILITY AND ISOLATED STRONG THUNDERSTORMS ARE EXPECTED. THE BACK EDGE OF THE CLOUDS ARE MOVING INTO FAR NORTHWEST GEORGIA AT THE CURRENT TIME AND HAVE ADJUSTED THE SKY AND POPS ACCORDINGLY. WITH CONVECTION ALONG AND SOUTH OF A CARROLLTON TO GAINESVILLE LINE HAVE REMOVED AREAS NORTH OF THIS LINE FROM THE FLASH FLOOD WATCH. UPDATED FORECASTS WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 516 AM EDT MON MAY 3 2010/ SHORT TERM /TODAY THROUGH WEDNESDAY/... BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM. HYDROLOGY... BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT FORMATS. AVIATION... THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER 03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 78 59 85 53 88 / 100 40 20 5 5 ATLANTA 78 59 84 58 86 / 80 30 10 5 5 BLAIRSVILLE 78 54 81 48 83 / 20 20 10 10 10 CARTERSVILLE 79 53 84 52 88 / 20 20 10 10 10 COLUMBUS 81 65 85 59 89 / 100 50 30 5 5 GAINESVILLE 77 58 83 55 86 / 50 30 10 10 10 MACON 82 64 85 58 89 / 100 60 40 5 5 ROME 81 53 84 52 88 / 20 20 10 10 10 PEACHTREE CITY 78 55 85 52 88 / 100 40 20 5 5 VIDALIA 85 71 83 64 87 / 70 60 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BUTTS...CARROLL...CLARKE...CLAYTON...COBB... COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GREENE... GWINNETT...HALL...HARRIS...HEARD...HENRY...JACKSON...JASPER... LAMAR...MADISON...MERIWETHER...MONROE...MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON... WALTON...WILKES. FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && 12
Hazardous weather outlook, May 3, 10:30 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT MON MAY 3 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS CENTRAL AND PARTS OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SLOW MOVING COLD FRONT ACROSS NORTHWEST GEORGIA WILL DRIFT ACROSS NORTH GEORGIA TODAY AND INTO CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAINS WHICH COULD CAUSE FLOODING OF CREEKS AND STREAMS...AND LIGHTNING. FOR MORE INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD AND FLOOD WATCH STATEMENTS. STRONG THUNDERSTORMS ARE POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING THAT COULD CAUSE GUSTY WINDS AND SMALL HAIL. .DISCUSSION... CAPES WILL RANGE FROM 200 TO 1000 WITH LIFTED INDICES OF ZERO TO MINUS 4...AND K INDEX VALUES OF 35 TO 40. THE MOST UNSTABLE VALUES WILL OCCUR OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH STRONG SOUTHWEST WINDS ALOFT...THIS WILL GIVE POTENTIAL FOR THUNDERSTORMS TO PRODUCE HEAVY RAINFALL AND LIGHTNING. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER AND HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. BDL
In the hours before
Special weather statement, May 3, 6:05 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT MON MAY 3 2010 GAZ067-068-031030- 605 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND EXCESSIVE LIGHTNING IN PIKE AND MERIWETHER COUNTIES UNTIL 630 AM EDT... AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROCKY MOUNT TO ODESSADALE...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE AND MERIWETHER COUNTIES THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ODESSADALE...ROCKY MOUNT...HARRIS CITY... DURAND...WOOSTER...GREENVILLE...ALVATON...IMLAC...WOODBURY...GAY... MOLENA...CONCORD...HILLTOP...LIFSEY SPRINGS AND HOLLONVILLE.
Local storm report, May 3, 9:26 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM LIGHTNING CARROLLTON 33.58N 85.08W
05/03/2010 CARROLL GA EMERGENCY MNGR
LIGHTNING STRUCHK A GAS MAIN IN THE GROVE PARK
SUBDIVISION. FIRE WAS STARTED.
0530 AM FLASH FLOOD 10 S CARROLLTON 33.44N 85.08W
05/03/2010 CARROLL GA EMERGENCY MNGR
10 ROADS CLOSED IN SOUTHERN CARROLL COUNTY DUE TO WATER
ON ROADWAYS.
0800 AM FLASH FLOOD 10 WNW ATLANTA HARTSFIE 33.70N 84.61W
05/03/2010 FULTON GA LAW ENFORCEMENT
WATER COVERING COCHRAN MILL ROAD, CASCADE-PALMETTOA
HIGHWAY AND VANDIVER ROAD AT AMEN ROAD DUE TO CREEKS OUT
OF THEIR BANKS.
0800 AM FLASH FLOOD 1 SW DOUGLASVILLE 33.74N 84.76W
05/03/2010 DOUGLAS GA EMERGENCY MNGR
POND WAS OVERTOPPED BY HEAVY RAIN AND WATER AT LEAST 6
INCHES DEEP WAS OVERFLOWING ROSE AVENUE. SEVERAL ROADS
HAVE BEEN CLOSED IN THE COUNTY DUE TO SLOW DRAINAGE.
0800 AM FLASH FLOOD 10 SW DOUGLASVILLE 33.64N 84.87W
05/03/2010 DOUGLAS GA EMERGENCY MNGR
A SMALL DAM HAS BEEN BREECHED NEAR POST AND LIBERTY
ROADS. WATER WAS FLOWING INTO WOODLAND AREAS AND NOT
AFFECTING HOMES. SEVERAL REPORTS OF BASEMENTS FLOODED
HAVE BEEN RECIEVED THROUGHOUT THE COUNTY.
&&
TATWELLSpecial weather statement, May 3, 10:08 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1008 AM EDT MON MAY 3 2010 GAZ079-080-089>091-093-031500- 1008 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...MACON... CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 1100 AM EDT... AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS WITH HEAVY RAIN FROM COLUMBUS THROUGH TALBOTTON TO BUTLER. MOVEMENT WAS TO THE NORTHEAST AT 50 MPH. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED SINCE 700 AM EDT. ANOTHER INCH IS POSSIBLE THROUGH MIDDAY ACROSS TAYLOR...MACON... CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES...INCLUDING AREAS AROUND FIVE POINTS...MARION ESTATES...OAKLAND...BRANTLEY... FORT BENNING...MAUK...KENWOOD...UPATOI...MIDLAND AND BOX SPRINGS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY WITH TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. 16
Special weather statement, May 3, 11:03 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1103 AM EDT MON MAY 3 2010 GAZ079-080-089>091-031600- 1103 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR... CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL NOON EDT... AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS WITH HEAVY RAIN FROM COLUMBUS TO TALBOTTON TO BUTLER...MOVING NORTHEAST AT 45 MPH. RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES HAVE OCCURRED SINCE 700 AM EDT. ANOTHER INCH OF RAINFALL IS POSSIBLE THROUGH THE AFTERNOON ACROSS TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES...INCLUDING AREAS AROUND MARION ESTATES...OAKLAND... FORT BENNING...MAUK...TALBOTTON...UPATOI...MIDLAND...BALDWINVILLE AND PO BIDDY CROSSROADS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY WITH TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. 31
Special weather statement, May 3, 12:04 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1204 PM EDT MON MAY 3 2010 GAZ079-080-089>091-031700- 1204 PM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR... CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 100 PM EDT... AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF SHOWERS WITH HEAVY RAIN FROM COLUMBUS...TO TALBOTTON...TO THOMASTON...MOVING NORTHEAST AT 45 MPH. RAINFALL AMOUNTS UP TO 3 INCHES HAVE FALLEN SINCE 700 AM EDT. ANOTHER HALF TO ONE INCH PER HOUR CAN BE EXPECTED ACROSS TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES... INCLUDING AREAS AROUND MARION ESTATES...JUNIPER...FORT BENNING...GENEVA...TALBOTTON...JUNCTION CITY AND FLAT ROCK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...WITH MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING AREAS. 31
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:21 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 39 min |
| May 3, 5:27 AM EDT | River Flood Warning | FFC | Dade | 20 hr |
| May 3, 6:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 3, 6:24 AM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas | 6 hr |
| May 3, 7:03 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 27 hr |
| May 3, 9:43 AM EDT | River Flood Warning | FFC | Gwinnett | 19 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 9 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| May 3, 10:43 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 40 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton | 9 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Cobb | 5 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| May 3, 2:31 PM EDT | Tornado Warning | FFC | Hancock, Warren | 44 min |
| May 3, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 54 min |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 6 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 7 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| May 3, 3:27 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren | 48 min |
| May 3, 3:47 PM EDT | Tornado Warning | FFC | Glascock, Washington | 43 min |
| May 3, 4:17 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 40 min |
| May 3, 5:01 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| May 3, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Telfair, Wilcox | 53 min |
| May 3, 6:34 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 108 min |
| May 3, 7:07 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| May 3, 7:35 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 50 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.